Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 9, 2008, 6:12 AM CDT for 17 counties in Texas. It took effect at Apr 10, 2008, 9:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 6:12 AM CDT (11:12 UTC)
- In effect from
- Apr 10, 2008, 9:00 AM CDT
- Expired
- Apr 10, 2008, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 90 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 091112 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 AM CDT WED APR 9 2008 ...A RED FLAG WARNING IS IN EFFECT THURSDAY FROM 9 AM UNTIL 6 PM FOR THE HILL COUNTRY..EDWARDS PLATEAU AND THE RIO GRANDE PLAINS... .DRY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA THURSDAY BEHIND A DRY LINE AND COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE MID TO LATE MORNING AS WEST AND NORTHWEST WINDS INCREASE TO 20 TO 30 MPH. THE DRY GUSTY WINDS WILL MAKE FOR DANGEROUS FIRE BEHAVIOR. TXZ171-183>186-188-202-203-217-218-228-092100- /O.UPG.KEWX.FW.A.0008.080410T1700Z-080410T2300Z/ /O.NEW.KEWX.FW.W.0023.080410T1400Z-080410T2300Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY-UVALDE- MAVERICK-ZAVALA-DIMMIT- 612 AM CDT WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA THURSDAY BEHIND A DRY LINE AND COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE MID TO LATE MORNING AS WEST AND NORTHWEST WINDS INCREASE TO 20 TO 30 MPH. THE DRY GUSTY WINDS WILL RESULT IN DANGEROUS FIRE BEHAVIOR. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ172-187-189-190-204-219-092100- /O.NEW.KEWX.FW.W.0023.080410T1400Z-080410T2300Z/ BURNET-BANDERA-KENDALL-BLANCO-MEDINA-FRIO- 612 AM CDT WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY. DRY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA THURSDAY BEHIND A DRY LINE AND COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE MID TO LATE MORNING AS WEST AND NORTHWEST WINDS INCREASE TO 20 TO 30 MPH. THE DRY GUSTY WINDS WILL RESULT IN DANGEROUS FIRE BEHAVIOR. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 092010 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CDT WED APR 9 2008 ...A RED FLAG WARNING IS IN EFFECT THURSDAY FROM 9 AM UNTIL 6 PM FOR THE HILL COUNTRY..EDWARDS PLATEAU AND THE RIO GRANDE PLAINS... .DRY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA THURSDAY BEHIND A DRY LINE AND COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE MID TO LATE MORNING AS WEST AND NORTHWEST WINDS INCREASE TO 20 TO 30 MPH. THE DRY GUSTY WINDS WILL MAKE FOR DANGEROUS FIRE BEHAVIOR. TXZ171-172-183>190-202>204-217>219-228-101000- /O.CON.KEWX.FW.W.0023.080410T1400Z-080410T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 310 PM CDT WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY. DRY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA THURSDAY BEHIND A DRY LINE AND COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE MID TO LATE MORNING AS WEST AND NORTHWEST WINDS INCREASE TO 20 TO 30 MPH. THE DRY GUSTY WINDS WILL RESULT IN DANGEROUS FIRE BEHAVIOR. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 101019 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU APR 10 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 6 PM FOR THE HILL COUNTRY...EDWARDS PLATEAU AND THE RIO GRANDE PLAINS... .STRONG WEST TO SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WILL DEVELOP ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS LATE THIS MORNING. THESE WARMING WEST WINDS WILL RESULT IN VERY LOW RELATIVE HUMIDITY VALUES IN THE 5 TO 10 PERCENT RANGE OVER PARTS OF SOUTH CENTRAL TEXAS ALONG THE RIO GRANDE. HIGHER MINIMUM RH VALUES IN THE TEENS AND LOWER 20S ARE EXPECTED OVER MUCH OF THE HILL COUNTRY AND THE SAN ANTONIO METRO AREA. THE WINDS ARE EXPECTED TO DIMINISH BY 6 PM. TXZ171-172-183>190-202>204-217>219-228-102300- /O.CON.KEWX.FW.W.0023.080410T1400Z-080410T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 519 AM CDT THU APR 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR WINDY AND DRY CONDITIONS... EXPECT WESTERLY 20-FOOT WINDS OF 15 TO 25 MPH TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS BY LATE THIS MORNING...AND INTO THE EASTERN HILL COUNTRY BY NOON. RELATIVE HUMIDITIES WILL DROP QUICKLY WITH THE INCREASE IN WEST WINDS...REACHING THE SINGLE DIGITS AS EARLY AS 11 AM FOR AREAS AROUND DEL RIO. MINIMUM RH VALUES OVER THE HILL COUNTRY WILL BE MAINLY IN THE TEENS AND LOWER 20S. WINDS WILL DECREASE EARLY THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH THE WEEKEND. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 4:11 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 9, 4:11 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 411 AM CDT WED APR 9 2008 .DISCUSSION... ACTIVE WEATHER PATTERN ACROSS TX FOR THE NEXT 24-36 HOURS AS VIGOROUS UPPER TROUGH DIGS SEWD ACROSS THE GREAT BASIN TODAY AND INTO THE 4-CORNERS REGION TONIGHT. THE APPROACHING TROUGH WAS RESULTING A STRONG DEEP S-SELY LOW LEVEL INFLOW OF GULF AIR ACROSS S TX THIS MORNING. A WEAK INVERTED FRONTAL BOUNDARY WAS LOCATED ACROSS CENTRAL TX JUST NORTH OF THE CWA THIS MORNING AND THIS BOUNDARY WILL GET PUSHED BACK NORTHWARD TODAY. EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS/DRIZZLE THIS MORNING AS ATMOSPHERE IS VERY CAPPED...THEN BETTER CHANCES FOR DEEP CONVECTION THIS AFTERNOON AS AIRMASS DESTABILIZES WITH HEATING AND S/W DISTURBANCES TRACK ACROSS THE AREA FROM MEXICO AHEAD OF THE MAIN UPPER TROF. BEST CHANCES FOR STRONG/SEVERE CONVECTION WILL BE LATE TONIGHT ACROSS THE NRN CWA AS THE S/W TROUGH KICKS OUT OF NEW MEXICO INTO W TX. THE ASSOCIATED DRY LINE/COLD FRONT WILL PUNCH EASTWARD INTO THE WESTERN CWA EARLY THURSDAY MORNING AND ACROSS THE CWA THURSDAY. WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE STORMS ACROSS THE HILL COUNTRY AND NE/CENTRAL CWA FOR LATE THIS AFTERNOON THRU TONIGHT...AND EARLY THURSDAY EAST. VERY DRY WINDY CONDITIONS WILL PREVAIL BEHIND THE COLD FRONT THURSDAY AND A WIND ADVISORY WILL LIKELY BE REQUIRED...ESPECIALLY ACROSS THE NRN CWA WHERE STRONG WESTERLY WINDS WILL MIX TO THE SURFACE. TEMPERATURES THURSDAY WILL SOAR IN THE DRIER AIR WITH HIGHS INTO THE 90S WEST AND 80S TO NEAR 90 ACROSS THE EAST. THE REMAINDER OF THE FORECAST PACKAGE FOR FRIDAY THROUGH TUESDAY LOOKS TO BE A BENIGN NW FLOW PATTERN WITH A RIDGE JUST TO THE WEST. THEREFORE DRY WITH COOL NIGHTS AND MILD DAYS THIS WEEKEND...WITH A SLOW WARMING TREND FOR EARLY NEXT WEEK. DOES NOT APPEAR GULF MOISTURE WILL RETURN UNTIL MID WEEK AS THE UPPER FLOW BECOMES MORE WESTERLY AND THE SLY GULF BREEZES RESUME. .FIRE WEATHER... THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING AND EXPANDED SLIGHTLY EAST BY A TIER OF COUNTIES AS WINDS AND HUMIDITIES WILL EASILY EXCEED CRITERIA. CONDITIONS COULD BRIEFLY APPROACH/MEET RED FLAG CONDITIONS THURSDAY AFTERNOON EAST OF I35 OVER THE EASTERN CWA... HOWEVER VEGETATION HAS GREENED UP ALONG WITH THE BETTER CHANCES OF WETTING RAINS WEDNESDAY NIGHT. VERY LOW HUMIDITIES INTO THE TEENS AND 20S EXPECTED AGAIN FRIDAY...HOWEVER NLY WINDS SHOULD REMAIN MOSTLY BELOW 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 69 86 55 83 / 40 40 30 - 0 AUSTIN BERGSTROM INTL AIRPORT 82 69 85 50 82 / 40 40 30 - 0 DEL RIO INTL AIRPORT 91 66 96 56 91 / 20 20 - 0 0 SAN ANTONIO INTL AIRPORT 83 69 89 54 87 / 30 30 20 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 6 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO... GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA... REAL...UVALDE...VAL VERDE...ZAVALA. && 01/18
Hazardous weather outlook, Apr 9, 6:04 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CDT WED APR 9 2008 TXZ171>173-183>194-202>209-217>225-228-101115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 604 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A DEL RIO TO PEARSALL TO HALLETTSVILLE LINE. THE PRIMARY SEVERE THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A GEORGETOWN TO CUERO LINE THURSDAY MORNING. A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:51 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 24 min |
| Apr 9, 3:01 PM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 19 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.